Alert archive / Florida / Beach Hazards Statements in 2018
Beach Hazards Statement 25, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Oct 18, 2018, 6:28 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 6:28 PM EDT (22:28 UTC)
- Expired
- Oct 20, 2018, 6:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
936 WHUS42 KMLB 182228 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 628 PM EDT Thu Oct 18 2018 FLZ047-054-202200- /O.NEW.KMLB.BH.S.0025.181018T2228Z-181020T2200Z/ Southern Brevard County-Indian River- 628 PM EDT Thu Oct 18 2018 ...BEACH HAZARDS STATEMENT FOR RED TIDE IN EFFECT THROUGH SATURDAY AFTERNOON... The National Weather Service in Melbourne has issued a Beach Hazards Statement for Red Tide, which is in effect through Saturday afternoon for south Brevard and Indian River counties. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. * TIMING...Effects are possible into the weekend or longer. * LOCATION...Beaches and Coastal areas of south Brevard and Indian River Counties. * POTENTIAL IMPACTS...Symptoms may include coughing...sneezing... and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... You can find unaffected beaches by checking reports of recent local observations and data: Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red-tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 18, 3:37 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 18, 3:37 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 337 PM EDT Thu Oct 18 2018 .DISCUSSION... Current-Tonight...Weak, hardly discernible surface boundary remains draped over the north-central peninsula this afternoon. Deepest moisture is situated northward and closer towards the boundary where we will keep highest PoPs tonight; 40-50pct Volusia County and north Brevard County, then tapering down quickly from here toward the south and west where air is drier. The onshore flow will become light again this evening/overnight. Lows will range from the L70s across portions of the interior to the M70s near the coast and U70s at the beaches. Fri...High pressure will slide off of the mid Atlc coast and into the western Atlc during the day. The pressure gradient will relax a bit with easterly flow areawide. A fairly tight moisture gradient continues across ECFL with PWAT values just over one inch across the Treasure Coast and up to around 1.90 inches for Volusia County. As such, have kept higher PoPs (50pct) north of I-4 tapering down to 20pct or less south of KMCO. An isolated lightning threat will be forecast for the I-4 corridor in the afternoon. Temperatures remain warm aloft with dynamic support weak as deep layer high pressure ridging continues over the region. Fri Night-Sun... As the surface high pressure pushes off the east CONUS into the western Atlantic, east winds across central FL will veer to southeasterly overnight on Friday into Saturday. As the weak frontal boundary pushes southward winds will quickly veer westward, and eventually northwestward throughout Saturday into Saturday night. As the front washes out, low-level moisture will decrease across from the Cape southward with PWAT values around 1.00-1.50", although there will be slightly higher 1.50-1.75" across the northern areas. Still, dynamical support for convection is quite weak with the high pressure building so close to central FL, thus thunder chances have been removed during the daytime on Saturday. At best there will be a chance, likely only a slight chance, of showers across much of the area. Temps will be running way above average again with near 90s along the coast, low 90s inland and some record highs could be reached. For Sunday, as a deep-layer trough digs in and pushes offshore of northeastern US, a ridge building behind across much of eastern CONUS will drive a cold front south through southeastern states/northern FL. But, similar the the last weak frontal passage, the driving ridge is expected to push offshore before the front has a chance to clear the entire FL peninsula. The surge of drier air may barely clip northern Lake/Volusia areas. Dynamical models are not excited regarding thunderstorm chances at this time, and only a slight chance/chance of showers south of the I-4 corridor. Temps will "cool" to climo on Sunday mainly due to persistent cloud cover associated with the frontal passage. The northernmost areas appear to have the best chance of seeing dew points near/below 65F, and max temps near 80F. Otherwise, highs will reach low/mid 80s around/south of I-4 corridor. Mon-Wed...An unsettled WX pattern is in store for central FL as the H30-H20 jet pattern over the CONUS takes on a zonal orientation east of the Rockies. This will result in a progressive WX pattern that will pull a pair of strong high pres ridges acrs Appalachian region then off the Mid Atlc/New England coast through the middle of next week...the first ridge to push off the Mid Atlc coast by Mon evng, the second into New England by late Wed night. The first ridge will push a few new cold front into central FL, but similar to this weekend's front, the driving ridge is expected to push offshore before the front can clear the state. The second ridge passing further north will have even less chance of pushing what ever remnant moisture boundary into south FL. With H100-H70 moisture moisture expected to remain AOA 70pct over much of central FL, will need to maintain some precip chances over the CWA for the first half of the week. Precip chances will be lowest on Mon as the front briefly works its way into south FL, then rebound on Tue as the post frontal ridge pushes into the W Atlc, allowing return flow to develop that will push the frontal boundary back into central FL. Airmass change will be limited to the I-4 Corridor/Space Coast region as the front hangs up over the Treasure Coast/Lake-O region. Even so, with recent temps running well abv avg, any cooling trend will be down to near climo avgs, and limited to the Sun/Mon time frame. Return flow dlvpg on Tue will push temps back abv avg acrs the CWA. && .AVIATION...Weakening frontal boundary will bring some higher moisture into northern sections with a chance of showers and MVFR, especially KDAB later this evening and into Fri morning. Smaller chances exist inland and down to KTIX. Elsewhere, easterly flow will be light and it will be drier so mainly VFR expected, though brief MVFR is possible KMLB-KSUA as Atlantic cloud lines produce a few light showers. && .MARINE...Afternoon-Tonight...Hardly discernible weak front still draped across the north-central peninsula this afternoon. ENE/E winds increasing up to around 10 kts this evening, perhaps up to 15 kts at times offshore. ISOLD-SCT showery precipitation chances, especially north of the Cape where moisture remains deepest. As with the winds models continue to back down on increasing seas heights as well. Current sea heights of around 2 ft near shore are forecast to build up to 3 ft near shore, except up to 4 ft north of the Cape overnight. Seas of around 3 ft offshore will build to 4-5 ft north of Sebastian Inlet, except up to 6 ft well offshore the Volusia coast overnight. Fri...Weak high pressure will build off of the mid Atlc coast and further eastward into the western Atlc. The local pressure gradient will relax with ERLY winds around 10 kts. Highest shower chances remain north of the Cape with a possible isolated lightning storm here as well. Seas generally 3-4 ft near shore and 4-5 ft offshore, but may build to 6 ft well offshore north of Sebastian Inlet. Sat-Sat Night...A new cold front is fcst to push through the Deep South thru the day, then into north FL overnight. Wind shift will continue, veering to a light to gentle W/SW breeze thru the day, then to W/NW overnight...bcmg a gentle to moderate breeze north of Sebastian Inlet in the predawn hrs Sun mrng. Seas subsiding to 3-4FT by early aftn, then to 2-3FT nearshore and 3-4FT offshore aft midnight into Sun. Sun-Mon...Hazardous boating conds expected as a post frontal ridge builds rapidly acrs the Deep South thru late Sun evng, then off the Mid Atlc Coast by late Mon aftn. Lcl pgrd will tighten in response, allowing a northerly wind surge to work its way down the east FL coast. Winds strengthening to a moderate to fresh N/NE breeze by midday Sun, then a fresh NE breeze areawide by Sun evng. Winds will then begin to gradually diminish through late Mon aftn as the ridge pushes off the coast, bcmg a gentle to moderate E/NE breeze by late Mon evng. Seas building to 5-7FT nearshore and 7-9FT offshore by sunset Sunday, then will gradually subside to 4-6FT nearshore and 5- 7FT offshore in the predawn hrs Tue mrng. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 73 86 / 50 50 20 30 MCO 72 90 70 91 / 20 30 10 20 MLB 74 89 71 89 / 20 20 20 20 VRB 72 89 68 89 / 20 20 20 20 LEE 73 90 71 90 / 30 40 10 20 SFB 73 90 71 90 / 30 40 10 20 ORL 74 90 72 91 / 20 30 10 20 FPR 71 88 68 89 / 20 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Sedlock LONG TERM....Rodriguez AVIATION/IMPACT WEATHER...Lascody
Hazardous weather outlook, Oct 18, 4:11 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 411 AM EDT Thu Oct 18 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 411 AM EDT Thu Oct 18 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An approaching front across northern portions of east central Florida into late afternoon will allow for a slight chance of late afternoon lightning storms generally west of Interstate 4 corridor. A brief heavy downpour and cloud to ground lightning strikes may accompany any storms that develop. .RIP CURRENT IMPACT... A lingering small ocean swell will produce a moderate rip current risk at area beaches today. Remember to swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... East winds to around 15 knots across the offshore waters north of Sebastian Inlet will build seas up to 4 to 6 feet tonight. Small craft should exercise caution venturing offshore this evening and overnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Poor boating conditions are expected offshore on Friday with stronger onshore flow developing Sunday into Monday as a frontal boundary tightens the pressure gradient late in the weekend. This will produce hazardous boating conditions for Sunday and Monday. The approach of a front late this weekend and an active southern jet stream will keep at least slight thunderstorm chances in the forecast for Sunday and again on Tuesday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer
Nearby
Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.